What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 15, 1:54 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 15, 1:54 PM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Gray ME
254 PM EDT Tue Jun 15 2021
.SYNOPSIS...
Low pressure will allow for scattered showers and a few storms
this evening, before exiting to the northeast tonight. High
pressure builds into the region for the middle of the week with
seasonable temperatures and a dry westerly flow. Temperatures
start to increase by the end of the week. A cold front crosses
Saturday with showers and thunderstorms.
&&
.NEAR TERM /THROUGH TONIGHT/...
Current water vapor imagery shows a compact upper low over
the Champlain Valley. Ahead of this feature there is a pressure
trough oriented south to north through the forecast area. Convective
showers have started to develop within this trough with more
scattered thunderstorms expected with this feature as it slowly
moves east this evening. Latest RAP analysis has about 500 J/kg
of MLCAPE over New Hampshire into NW Maine where cloud cover
has thinned. RAP analysis also shows a ribbon of of effective
bulk shear to 35 kts just to the east of the axis of MLCAPE. As
convection continues to develop the best shear will be shifting
over the Gulf of Maine with only about 20 to 25 kts of 0-6 km
bulk shear remaining over the forecast area.
The lack of shear will limit the potential for organized convection,
however ingredients have started to become better aligned.
MLCAPE is expected to remain around 500 J/kg over much of the
area away from the coast with theta-e advection axis
intersecting the MLCAPE and some shear along the ME/NH border
eastward along the coastal plain. The last few runs of the HRRR
have been highlighting an area of stronger cells from the White
Mountains south to Strafford County with these cells moving
eastward through western Maine from about 5 pm to 9 pm before
the loss of heating leads to weakening trend.
The surface trough will clear to the east tonight while troughing
aloft lingers into Wednesday. Winds will shift out of the northwest
behind the trough bringing dry air into the area overnight.
Dewpoints and temperatures will drop into the 40s north and 50s
south. With clearing skies and closing dewpoint depressions patchy
fog will likely develop tonight with best chances in the Connecticut
Valley and along the coastal plain.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Troughing aloft continues over the East Coast through Wednesday
with an upper low closing off to our north. With the upper
trough axis nearly overhead forcing for ascent will be well to
our east with high pressure building to our west. Northwest
winds will continue to usher in drier air through the day with
mostly sunny skies expected outside of upslope clouds over the
mountains. Highs will be in the 60s in the north with low 70s
along the interior. Downsloping winds will allow for highs to
approach the mid 70s near the coast and southeastern New
Hampshire.
High pressure will nose in from the west Wednesday night with
mostly clear skies. Dewpoints will be in the low 40s and with
mostly clear skies overnight lows will drop into the mid 40s
north to the low 50s along the coast.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The upper level trough that has been slowly moving across New
England will finally begin to exit the region on Thursday.
However, there may be enough upslope flow over the elevated heat
source to produce a brief shower or a sprinkle over the northern
higher terrain during the afternoon hours.
It will be seasonably mild with high temperatures in the 70s in
most areas outside the high terrain.
A southwesterly flow will develop on Friday bringing in an
increase in temperatures and gradually beginning to increase humidity
values. H8 readings around +10C, along with mixing under sunny
skies will yield high temperatures in the lower 80s across the
interior and our southern coastline. Along the Midcoast region,
temperatures will be held into the lower to mid 70s as winds
come in off the Gulf of Maine.
The southwesterly gradient will allow a warm front o cross the
region Saturday. As the atmosphere destabilizes with time,
showers and scattered thunderstorms will break out across the
region. With impressive dynamics and increased precipitable
water values, this may be our only chance for widespread
rainfall through this week. However, model ensembles continue to
not be overly generous with the precipitation totals, especially
in southern areas along or near the coastline.
A few hit or miss scattered showers are possible on Sunday as an
upper level trough exits the region. The best chance for a
shower would be the northern mountains.
After a dry start to the work week on Monday, a few more
scattered showers will enter the region Tuesday as a fast moving
upper level trough approaches the region from the west.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Short Term...Low cigs over Maine will continue MVFR to IFR
conditions this evening. Over New Hampshire VFR conditions will
prevail through tomorrow night outside of brief restrictions in
TSRA this evening. Cigs will lower overnight across Maine with
patchy fog bringing IFR/LIFR conditions through the first part
of tonight. Winds shift out of the northwest late tonight
bringing in drier air and VFR to Maine by tomorrow morning with
VFR prevailing through Wednesday night.
Long Term...High pressure and VFR conditions through the end
of the week with afternoon seabreezes. Friday increasing
southerly flow ahead of a front could bring some advection fog
to the midcoast. The front crosses the region on Saturday with
scattered showers and thunderstorms. This will lower many areas
briefly to IFR and LIFR.
&&
.MARINE...
Short Term...There is slight chance for thunderstorms over the
waters through this evening with patchy fog overnight. Winds
turn offshore tomorrow morning for improving visibility. Winds
and seas generally stay below SCA thresholds with the exception
being the potential for seas to approach 5 ft for brief period
Wednesday evening along the outer waters.
Long Term...Winds and seas will be below SCA thresholds through
much of the period. However, there will be gusts to 25 knots as
an increased southwesterly gradient set up over the region
Friday into Saturday ahead of an approaching frontal system.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
NEAR/SHORT TERM...Schroeter
LONG TERM...Cannon
Hazardous weather outlook, Jun 15, 2:50 PM EST, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
350 PM EDT Tue Jun 15 2021
MEZ022>028-NHZ014-162000-
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Coastal Rockingham-
350 PM EDT Tue Jun 15 2021
This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-162000-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
350 PM EDT Tue Jun 15 2021
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ007>009-012>014-018>021-033-NHZ001>013-015-162000-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
350 PM EDT Tue Jun 15 2021
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.
.DAY ONE...This afternoon and tonight.
Scattered showers and thunderstorms are expected through this
evening. A few of the storms may produce strong gusty winds, hail and
locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 15, 3:24 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Gray ME
424 PM EDT Tue Jun 15 2021
NHZ008-010-012-013-015-152115-
Merrimack-Strafford-Western And Central Hillsborough-Interior
Rockingham-Eastern Hillsborough-
424 PM EDT Tue Jun 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
ROCKINGHAM...SOUTH CENTRAL STRAFFORD AND SOUTHEASTERN HILLSBOROUGH
COUNTIES...
At 424 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Manchester to Pepperell. Movement was
east at 15 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Manchester, Nashua, Derry, Durham, Exeter, Merrimack, Salem, Bedford,
Milford, Hooksett, Amherst, Litchfield, Hollis, Epping, Brentwood,
Raymond, Hudson, Pelham, Newmarket and Brookline.
This includes the following highways...
Interstate 293 between mile markers 1 and 10.
Interstate 93 between mile markers 1 and 25.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4271 7168 4304 7150 4312 7090 4281 7108
4282 7113 4281 7116 4279 7119 4274 7118
4275 7122 4274 7125 4270 7129
TIME...MOT...LOC 2024Z 267DEG 15KT 4298 7145 4269 7161Local storm report, Jun 15, 3:38 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
438 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL OSSIPEE 43.68N 71.12W
06/15/2021 M1.75 INCH CARROLL NH PUBLIC
GOLF BALL SIZED HAIL FELL AND COVERED GRASSY
AREAS. A FEW SMALL BRANCHES SNAPPED AS WELL.
&&Local storm report, Jun 15, 3:47 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
447 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG GILMANTON 43.42N 71.42W
06/15/2021 BELKNAP NH TRAINED SPOTTER
SPOTTER REPORTS SEVERAL BRANCHES UP TO 2IN
DIAMETER AND SMALL TREES THROUGHOUT TOWN ON
NH-140. TIME ESTIMATED BY RADAR.
&&Local storm report, Jun 15, 3:51 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
451 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FUNNEL CLOUD 1 WNW FRYEBURG 44.02N 71.00W
06/15/2021 OXFORD ME TRAINED SPOTTER
SPOTTER REPORTED A FUNNEL CLOUD ON THE ME/NH
BORDER ON ROUTE 113 ABOUT 1000FT ABOVE THE
GROUND THAT WAS BRIEFLY SOLID IN APPEARANCE
AND THEN FRAGMENTED AND DISSIPATED.
&&Local storm report, Jun 15, 3:56 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
456 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL NASHUA 42.75N 71.49W
06/15/2021 E0.25 INCH HILLSBOROUGH NH PUBLIC
PEA SIZED HAIL IN NASHUA IN SOCIAL MEDIA
VIDEO.
&&Local storm report, Jun 15, 3:58 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
458 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL DERRY 42.88N 71.33W
06/15/2021 E0.25 INCH ROCKINGHAM NH PUBLIC
PEA SIZED HAIL REPORTED IN DERRY, NH VIA
SOCIAL MEDIA.
&&